MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY
Model Number 60P035
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the device silicone is brittle on the right, upper stem valve.The spiral can be seen.No patient injury reported.
 
Additional Manufacturer Narrative
No lot number was provided; therefore, device history record review could not be completed.A product sample was received for evaluation.During the visual inspection, it was observed that shaft was deformed and had a split the deformed part.In attempt to reproduce the failure mode a sample was taken from process.Then, the tube was turned with the hands.After rotating the tube, it was seen that the tube was deformed in a similar way to sample received.Also, it was found a split in the deformed part of the tube.A review of the manufacturing process for was conducted by quality engineer in order to verify that there are no situations or practices that could create the event.No discrepancies were found.After a review of the different verifications that are performed during the manufacturing process to detect damage components, the most probable root cause is that damaged occurred after the product left the manufacturing facility.As a preventive action manufacturing personnel was notified by the area trainer as awareness of the failure mode reported by the customer.This remediation mdr was generated under protocol (b)(4) as a result of warning letter cms# (b)(4).No information available to date.

Brand Name
BIVONA TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15639175
Report Number3012307300-2022-25389
Device Sequence Number6387229
Product Code BTO
UDI-Device Identifier15021312005745
UDI-Public15021312005745
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60P035
Device Catalogue Number60P035
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown